Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 10 of 10 Posts

·
Registered
Joined
·
130 Posts
Discussion Starter · #1 ·
I'm in the middle of a flare up after a virus that I allegedly got over about 2-3 weeks ago. While I'm over the virus, the allergy/sinus drainage problems remain constant and heavy. The flare-up began at the onset of the virus, but it's still going. If I avoid my triggers I'm not having the yellow, acidic, painful visits to the bathroom.....but it's still not back to my "normal". I've wondered for a long time if sinus drainage played a factor, as it seems that when I have a lot of it, it can aggravate my IBS...or at least that's how it seems. Anyone else notice this?
 

·
Registered
Joined
·
14,427 Posts
Yes.. happens to me too when I have serious post-nasal drip. Try taking an antihistamine. That usually helps me.
 

·
Registered
Joined
·
132 Posts
Ojh absolutely I have noticed that. In fct, I am having the same problems right now. I need to run to the bathroom, and it is horrible.I sprained my leg so am also on pan pills,which is norcatic, which I am sure doe snot helpAny suggestions to help this problem besides immodium wold be wonderfulThanks and I feel yhour painDeedDee
 

·
Registered
Joined
·
130 Posts
Discussion Starter · #4 ·
Not to say that I'm glad that you guys are having problems, but thank GOD I'm not the only one. I asked the same question here about a year ago and got zilch. I also find that with swallowing the sinus drainage, I also end up swallowing a lot of air...which also affects how "things" look....if you get my drift. Imodium does an ok job *sometimes*....but it seems like since the sinus drainage is an omnipresent thing in my gut, the Imodium can't really stop the D problem, only slow it down. When it's a regular trigger-caused flare-up, Imodium does much better. Is it the same way with ya'll, too?I take Zyrtec for general things, but it hasn't done any good for the run of the mill sinus things. I used to take the generic Equate from WalMart...maybe I could try that again.
 

·
Registered
Joined
·
14,427 Posts
Imodium never truly "stops" my D. Only slows it down and cuts down on urgency. I have a D everday.
 

·
Registered
Joined
·
132 Posts
I need to be so careful what over the counter drugs I take, as they all seem to interfer with my stomach and the diaharea, so afrid to try anything. So I usually do not. The dr. gave me celebrex when I went there with my sprined leg, and I ened up having to quit it as it upset my stoamch too much this is a nightmare sometimesIf I could find something to help my sinus without effecting my stomch and the diaharea I would be so thankful. Any ideas
 

·
Registered
Joined
·
311 Posts
yes, i know what this is...........had it many times myself............sinus stuff does not cause ibs problems, un-balanced digestive juices causes sinus issues........part of the digestive process is the production of histamine........gastrin, histamine & hydrochloric acid (HCl)...........it's a loop.........when there isn't enough HCl in the stomach to breakdown food or to keep the stomach at the low Ph it needs, histamine or gastrin or both, gets over-produced........it can make u feel like u r having a full blown sinus attack or just a slight problem........now when this happens, if i haven't taken any HCl in awhile, i take some of that or if i have taken some recently i take anywhere from 150-250mgs of potassium bi-carbonate.........for me, that kind works the best..........when i do, it stops all sinus issues within about 10min.........it's pretty fast.........also, if ur system over-produces gastrin, it can make u feel so awful...........& those who use meds for stopping or reducing stomach acid, r actually doing a very bad disservice to their stomachs & eventually to their whole bodies..........when there is little or no stomach acid, our systems become infested with all sorts of bacteria.........HCl keeps the stomach sterile & kills all sorts of things that otherwise would get into the body thru ingestion or breathing...........when, what people think of as acid reflux, happens, it's actually calling for more HCl, not the reduction of...............i suffered with horrible problems till i found out about this.........i tried betaine hydrochloride, which can b gotten from most vitamin stores & helps ur stomach to produce more HCl, if it's capable of it, before i found out about HCl.........it was such a relief.........one more thing.........when we get too much of the other things, gastrin & or histamine, it causes D in a serious way.........getting enough HCl stops the over production of these things & helps keep us healthy & our livers & kidneys working to remove toxins..........(without enough HCl, u can't get ur minerals completely broken down & into solution, which causes a whole other set of issues)
 

·
Registered
Joined
·
287 Posts
crstar-can you explain what you mean about taking HCL. Isn't this hydrochloric acid-surely you don't drink it???
 

·
Registered
Joined
·
168 Posts
A lot of people find that sinus drainage can affect their stomach and bowel movements. When you think about it, the drainage is adding something that is not normally there and it can cause problems. I would avoid hydrochloric acid, as it tends to do more harm than good. Actually, having too much HCl is quite a problem as it can contribute to gastritis, ulcers and other gastrointestinal issues....Then you have IBS and all that on top of it.As for a sinus medication - I think you have to test them out and see what works for you. Personally I've had no problems with sudafed, benadryl, and chlorpheniramine.
 

·
Registered
Joined
·
4 Posts
Hello, I am new to the group and think I may well hav ibs. I have had sinus problems for many years, with the usual drainage of gunk going down my throat! No it seems O have the result which is either ibs or an ulcer or some other gastro problem. One of the mistakes I made was to take medication - mucodyne - to move the drainage down more. I would never recommend anyone to take that no, better to let things happen themselves.

Incidentally after many years of the doctors giving me all sorts of anti b iotics and steroids and inbuprofen for the sinus and headaches and ears

I found all of it only worked very temporarily just to relieve symptoms and was not a good idea. Garlic and vitamin c helped to actually clear it up.
 
1 - 10 of 10 Posts
Top